A standard of care for managing skin flare reactions associated with mogamulizumab infusion in the treatment of patients with mycosis fungoides or Sézary syndrome was described in a poster presentation on the ONS Bridge, a virtual conference.1

Both mycosis fungoides and Sézary syndrome are forms of cutaneous T-cell lymphoma. Malignant T-cells associated with mycosis fungoides generally reside in the skin, whereas Sézary syndrome is characterized by circulating clonal malignant T cells that typically affect the skin. Both conditions are associated with the presence of erythroderma, rashes, and other types of skin lesions, as well as pruritis and pain.

Mogamulizumab-kpkc, a monoclonal antibody directed against CCR4, a CC chemokine receptor, was approved by the US Food and Drug Administration (FDA) in 2018 for the treatment of relapsed/refractory mycosis fungoides and Sézary syndrome in adult patients who have been treated with at least 1 prior line of systemic therapy.2 However, administration of this agent can be complicated by the occurrence of dermatologic toxicity, particularly acute skin flare reactions.

To facilitate the appropriate management of skin-related adverse effects (AEs) of mogamulizumab while also minimizing infusion scheduling interruptions, a standardized grading system along with supportive care guidelines were developed within the context of a case study series of 12 patients treated with mogamulizumab over a 6-month period.


Continue Reading

A key element of this grading system, which characterizes mogamulizumab-related skin toxicity into 4 grades, is that infusion disruption is considered only in the setting of grade 4 skin reactions.

Although no intervention was recommended for patients with grade 1 AEs, defined as “skin eruptions or erythema without associated symptoms,” topical steroid creams were included as an option for patients with grade 2 AEs, described as “skin eruptions or erythema with pruritus, pain, or other associated symptoms.” Both topical and oral steroids were proposed for patients with grade 3 AEs, defined as “widespread skin eruption with erythroderma, ulceration, or vesicular eruption with associated symptoms.”

This article originally appeared on Oncology Nurse Advisor